Ultram and Zoloft
Ultram® (tramadol hydrochloride) can potentially interact with a number of other medications, including Zoloft®. Combining Ultram and Zoloft (or any other medication that causes drowsiness) can increase your risk of side effects, such as drowsiness, confusion, memory loss, or difficulty breathing. Serious side effects may also occur.
Taking Ultram with Zoloft may also increase the risk of seizures or a group of symptoms called serotonin syndrome. Some of the possible symptoms of this condition include:
- A fast heartbeat
- Feeling faint
- Muscle spasms
- Difficulty walking
Make sure to contact your healthcare provider right away if you have any of these symptoms, as serotonin syndrome can be dangerous.
Before taking Ultram, make sure your healthcare provider is aware of any other medications you are taking (including non-prescription medicines, vitamins, and herbal supplements) in order to help minimize the risks of possible drug interactions.
(Click Ultram Drug Interactions, Tramadol and Seizures, and Tramadol and Serotonin Syndrome for more information on the possible complications of combining Zoloft and Ultram. These articles also list the complications that can occur and explain when to seek immediate medical attention.)